MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® CR2 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® CR2 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number CR2
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted stryker to report that their device unexpectedly shut down during patient use.This issue is patient related; however there was no adverse event reported.Upon evaluation of the customer's device, stryker observed that the device's lid magnet was missing from the lid.As a result, the device may not automatically power on when the lid is opened.This may lead to defibrillation therapy being delayed or unavailable, if needed.
 
Additional Manufacturer Narrative
Stryker contacted the customer to request additional information on the patient.The customer informed stryker that no further patient information is available.Patient fields in which information is not provided were intentionally left blank.Stryker evaluated the customer's device and verified the reported issue.Stryker replaced the device's lid and battery to resolve the reported issue.Proper device operation was observed through functional and performance testing and the device returned to the customer for use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Physical damage to the lid latch was determined to be the cause of the missing magnet.The depleted battery (from the missing magnet) was determined to be the likely cause of the unexpected device shutdown.An engineering investigation has determined that due to the design of the lpcr2 lid switch, absence of the lid magnet allows current to flow from the battery, even when the device is in standby mode.This will reduce the life of the battery.Therefore, the reported issue, the loss of lid/lid magnet, is associated with two hazardous situations: opening the lid does not turn on the device, and, higher than intended current draw while the device is in standby mode results in a prematurely depleted the battery.Replacement of the device lid so that the magnet is present in the device allows the lid switch to function as designed; turning on/off the device when the lid is opened and preventing current draw when the device lid is closed.The lpcr2 operating instructions has been updated to include additional troubleshooting tips to direct the customer to act when device behavior indicates the lid magnet may be missing.A new warning informs the customer of the risk associated with a missing magnet.

Brand Name
LIFEPAK® CR2 DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer (Section G)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer Contact
todd bandy
11811 willows road ne
redmond, WA 98052
4258674000
MDR Report Key14282569
Report Number0003015876-2022-00647
Device Sequence Number17823671
Product Code MKJ
UDI-Device Identifier00883873785904
UDI-Public00883873785904
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCR2
Device Catalogue Number99512-001435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown